Alert archive / New York / Wind Advisories in 2008

Wind Advisory 11, NWS Buffalo, NY

December 25, 2008Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this wind advisory at Dec 25, 2008, 4:22 AM EST for Jefferson County, Lewis County, Oswego County, New York. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2008, 4:22 AM EST (09:22 UTC)
Expired
Dec 25, 2008, 7:00 AM EST
In force
3 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2150 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-2150 m²/s²
0-3 km storm-relative helicity
-1973 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 250922
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
422 AM EST THU DEC 25 2008

...WINDY CONDITIONS TO CONTINUE ACROSS THE NORTH COUNTRY EARLY
THIS MORNING...

.DEEP LOW PRESSURE OVER THE GULF OF SAINT LAWRENCE WILL CONTINUE
TO PRODUCE WIND GUSTS OF 45 TO 50 MPH EARLY THIS MORNING ACROSS
THE NORTH COUNTRY BUT WINDS SHOULD DIMINISH AFTER DAYBREAK. ACROSS
THE REST OF WESTERN NEW YORK THE WINDS HAVE DROPPED ENOUGH TO
CANCEL THE HIGH WIND WARNINGS AND WIND ADVISORIES.

NYZ006>008-251200-
/O.CAN.KBUF.HW.W.0004.000000T0000Z-081225T1200Z/
/O.NEW.KBUF.WI.Y.0011.081225T0922Z-081225T1200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
422 AM EST THU DEC 25 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WIND GUSTS OF 45 TO 50 MPH ARE STILL POSSIBLE EARLY THIS MORNING
BUT THEY SHOULD DIMINISH SLOWLY AFTER DAYBREAK.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001>003-010>012-019-085-251030-
/O.CAN.KBUF.HW.W.0004.000000T0000Z-081225T1000Z/
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...JAMESTOWN...ORCHARD PARK...
SPRINGVILLE
422 AM EST THU DEC 25 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DROPPED BELOW HIGH WIND WARNING CRITERIA SO THE HIGH
WIND WARNING HAS BEEN CANCELLED.

$$

NYZ004-005-251030-
/O.CAN.KBUF.WI.Y.0010.000000T0000Z-081225T1100Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
422 AM EST THU DEC 25 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
ADVISORY. 



$$

NYZ013-014-020-021-251030-
/O.CAN.KBUF.WI.Y.0010.000000T0000Z-081225T1000Z/
LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA...OLEAN...
WELLSVILLE
422 AM EST THU DEC 25 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA SO THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

JJP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Dec 25, 4:10 AM EST, 12 minutes earlier.

Area forecast discussion, Dec 25, 4:10 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
410 AM EST THU DEC 25 2008

.SYNOPSIS...
WINDS WILL SUBSIDE TODAY AS WEAK HIGH PRESSURE BUILDS OVER THE AREA,
BUT COLD AIR WITH THE HIGH WILL RESULT IN LAKE EFFECT SNOWS EAST AND
SOUTHEAST OF THE LAKES. LOW PRESSURE MOVING NORTH FROM THE
MISSISSIPPI VALLEY WILL BRING A SOUTHERLY FLOW OF WARMER AIR, WITH
RAIN SPREADING IN FROM THE WEST FRIDAY AFTERNOON...AND POSSIBLY SOME
FREEZING RAIN FRIDAY NIGHT EAST OF LAKE ONTARIO. SATURDAY WILL HAVE
UNSEASONABLY WARM TEMPERATURES, FOLLOWED BY MORE RAIN SATURDAY
NIGHT, CHANGING TO SNOW SHOWERS SUNDAY AFTER THE PASSAGE OF A COLD
FRONT IN THE MORNING.

&&

.NEAR TERM /THROUGH TONIGHT/...
FIRST...THE LAKESHORE FLOOD WATCH WAS CANCELLED ON LAKE ERIE ON
EVENING SHIFT AS LAKE LEVEL ONLY ROSE TO ABOUT 6 FT. AFTER TALKING
WITH LOCAL CITY OFFICIALS ABOUT ICE JAM ON CAZ CREEK IN BUF-WEST
SENECA AREA THE JAM HAS WORKED DOWN TO AREA FROM CAZENOVIA PARK TO
BUF RIVER BUT IS VERY SLUSHY IN NATURE WITH NO LARGE ICE CHUNKS
AND DOES NOT APPEAR TO BE A PROBLEM SO THE FLW/FLS WAS CANCELLED
ON THE CREEK LAST NIGHT.

AS FOR THE FORECAST TODAY...WINDS HAVE DROPPED BELOW WARNING AND
ADVSRY LEVELS FOR AREAS FROM THE FINGER LKS WEST SO ALL WIND
HEADLINES HAVE BEEN DROPPED. HAVE LOWERED HIGH WIND WARNING TO WIND
ADVSRY FOR THE EASATERN LAKE ONTARIO COUNTIES AND WILL KEEP THAT
GOING TIL ARND 12Z. WINDS SHLD CONTINUE TO DECREASE AS HIGH PRESSURE
BUIILDS EAST FROM THE CENTRAL LKS TODAY.

AS FOR THE WEATHER TODAY...A WEAK TROUGH TRAILING THE LOW PRESSURE
SYS THAT CROSSED SOUTHERN ONTARIO AND QUEBEC OVERNIGHT WILL DROP
ACROSS THE REGION TODAY AND BRING SOME SCT SNOW SHWRS AND FLURRIES
TO THE AREA. AS FAR AS LK EFFECT SNOW GOES ONLY EXPECT VERY LIMITED
LAKE EFFECT SNOWS EAST OF LAKE ERIE AS 850MB TEMPS OF AROUND -11C
ARE ONLY MARGINALLY COLD ENOUGH TO SUPPORT ANY LAKE RESPONSE. ALSO
LAKE INDUCED EQUILIBRIUM LEVELS ARE ONLY FORECAST TO RISE TO 3 TO 4
THSD FEET WITH A LOW CAP AS WELL AS HIGH PRESSURE BUILDS OVERHEAD.
THE FAVORED WESTERLY UPSLOPE FLOW THOUGH SHOULD GENERATE SOME SCT
SNOW SHWRS BUT ACCUMS SHOULD BE AN INCH OR LESS.

OFF LAKE ONTARIO...THE SETUP WILL BE A LITTLE MORE FAVORABLE WITH
THE WEST TO WNW WINDS PROVIDING A BETTER FETCH...AND THE LAKE IS
ALSO A FEW DEGREES WARMER. LAKE INDUCED EQUILIBRIUM LEVELS PEAK AT
AROUND 5 THSD TO 6 THSD FEET. IT LOOKS LIKE THE BEST AREA FOR LK
EFFECT IN THE MRNG SHLD BE OVER OSWEGO COUNTY AND SOUTHERN PORTIONS
OF LEWIS AND EXTRME SOUTHERN JEFF COUNTIES AND THEN BY EARLY
AFTERNOON SETTLE MORE INTO THE AREA FROM WAYNE COUNTY TO SOUTHERN
OSWEGO COUNTY AND THEN LATER IN THE DAY ACROSS THE SOUTHERN SHORE OF
LAKE ONTARIO. SNOW AMNTS GENLY SHLD BE IN THE 1 TO 3 INCH RANGE FROM
EASTERN WAYNE COUNTY TO THE TUG HILL REGION WITH AMNTS OF A COATING
TO AN INCH PSBL ALNG THE SOUTH SHORE OF THE LAKE FROM MONROE COUNTY
WESTWARD.
SOME LINGERING FLRYS ARE PSBL ALNG THE SOUTH SHORE OF THE LAKE EARLY
IN THE EVENING BUT HIGH PRESSURE OVERHEAD SHLD BRING A TRANQUIL
NIGHT TO THE REGION WITH MNLY CLR TO PTLY CLDY SKIES IN THE NORTH
COUNTRY WITH PTLY CLDY TO MSTLY CLDY SKIES ELSEWHERE.
TEMPS ARE EXPECTED TO RANGE FROM THE UPPER 20S TO LOW TO MID 30S
WITH GENLY MORNING HIGHS AND STEADY OR SLOWLY FALLING TEMPS DURG THE
DAY. LOWS TNGT SHLD RANGE FROM THE SINGLE NUMBERS IN CLEARER SKIES
ACROSS THE NORTH COUNTRY TO TEENS ACROSS MOST OF THE REST OF THE
AREA AND LOW 20S NEAR LK ERIE AND ALNG THE NIAGARA RIVER.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
A BROAD UPPER RIDGE WILL BUILD OVER THE EASTERN THIRD OF THE
CONTINENT FROM FRIDAY INTO THE EARLY PART OF THE WEEKEND...WHILE A
DEEP SURFACE LOW STRENGTHENS OVER THE NORTHERN PLAINS. THIS WILL
RESULT IN A SIGNIFICANT WARMING TREND. MOISTURE ADVANCING FROM THE
WEST WILL BRING CHANCE POPS IN THE AFTERNOON, WITH RAIN EXCEPT FOR A
MIX OF SNOW AND FREEZING RAIN EAST OF LAKE ONTARIO. PRECIPITATION
WILL BE LIKELY FRIDAY NIGHT AS MOISTURE SURGES FROM THE SOUTHWEST.
TEMPERATURES WILL BE SLOW TO WARM IN THE INTERIOR EAST OF LAKE
ONTARIO, AND FREEZING RAIN WILL LIKELY ACCUMULATE UNTIL THE MIDDLE
OF THE NIGHT ESPECIALLY EAST OF THE BLACK RIVER. TEMPERATURES WILL
PEAK ON SATURDAY WHERE SOME OF THE NORMALLY WARMEST DOWNSLOPE AREAS
COULD APPROACH 60.

UNFORTUNATELY WITH THE HUGE WARMUP UP SATURDAY WILL ALSO COME THE
THREAT OF FLOODING DUE TO SIGNIFICANT SNOWMELT. THE GOOD NEWS IS
THAT SHOWERS WILL BE SCATTERED IN NATURE SINCE WE WILL BE IN THE
WARM SECTOR.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A COLD FRONT CROSSES THE AREA SUNDAY MORNING, AND THERE IS A
POTENTIAL FOR ANOTHER STRONG WIND EVENT AS LOW PRESSURE AGAIN TRACKS
EASTWARD JUST TO OUR NORTH. TEMPERATURES ON SUNDAY WILL BE STEADY OR
FALLING AS COLD AIR DEEPENS, WITH RAIN LIKELY EARLY THEN SCATTERED
SNOW SHOWERS IN THE AFTERNOON. LAKE EFFECT PARAMETERS LOOK
REASONABLE SOUTHEAST OF BOTH LAKES BUT IT DOES NOT LOOK TO BE
ANYTHING SERIOUS AT THIS TIME.

FROM MONDAY THROUGH WEDNESDAY WE WILL BE UNDER A STRONG ZONAL FLOW
WITH SYSTEMS QUICKLY TRAVERSING THE GREAT LAKES REGION. TEMPERATURES
WILL BE RUNNING SEASONAL. THE BEST CHANCE OF SNOW SHOWERS WILL BE ON
MONDAY AND WEDNESDAY.

LOOKING FURTHER DOWN THE ROAD AT THE LATTER PORTIONS OF NEXT
WEEK...THE PACIFIC BASED AIR MAY BE SLOW TO BE DISPLACED. WHILE A
HEALTHY RIDGE WILL BUILD ACROSS GREENLAND (-NAO SIGNATURE)...A ZONAL
FLOW FROM THE PACIFIC ACROSS THE GREAT LAKES SHOULD KEEP TEMPS ABOVE
NORMAL. A VIGOROUS SHORTWAVE WILL THEN DROP ACROSS THE GULF OF
ALASKA LATE IN THE WEEK...AND THIS WILL BUCKLE THE H5 FLOW OUT
WEST...WITH A TROUGH EVENTUALLY FORMING HERE IN THE EAST. THIS
TRANSITION MAY NOT BE COMPLETE UNTIL AFTER NEW YEARS DAY.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
A DEEPENING AREA OF LOW PRESSURE LOCATED NORTH OF OTTAWA AT 05Z
HAS PUSHED A COLD FRONT ACROSS THE REGION. STRONG WINDS WILL
CONTINUE FOR SEVERAL HOURS BEHIND THE COLD FRONT. WITH COLDER AIR
POURING ACROSS THE REGION BEHIND THIS COLD FRONT ONLY A FEW
SPRINKLES AND EVENTUALLY FLURRIES ARE EXPECTED AT THE TAF SITES.

WITH WEST-NORTHWEST WINDS ALOFT TOMORROW MORNING EXPECT CIGS TO RISE
ERODED SLOWER THAN MODEL OUTPUT...ESPECIALLY OVER UPSLOPE FLOW AREAS
SUCH AS KIAG...KBUF...AND KJHW.

OUTLOOK...
THURSDAY NIGHT...VFR.
FRIDAY...VFR...MVFR IN PM SHOWERS.
SATURDAY...VFR/PSBL SHWRS.
SUNDAY...MVFR IN SNOW SHOWERS EAST OF THE LAKES...STRONG WINDS EARLY.
MONDAY...VFR...WITH SOME MVFR IN SNOW SHOWERS

&&

.MARINE...
GALE WARNINGS ON THE LAKES WILL CONTINUE INTO THE MORNING, THEN WILL
SMALL CRAFT ADVISORIES WILL BE IN EFFECT UNTIL EVENING. TONIGHT FOR
LAKE ERIE AND THE UPPER NIAGARA RIVER AND BUFFALO HARBOR BUT HAVE
BEEN UPGRADED TO STORM WARNINGS FOR LAKE ONTARIO. GALE WARNINGS HAVE
ALSO BEEN HOISTED TONIGHT FOR THE ST LAWRENCE RIVER.

WINDS WILL CONTINUE TO SUBSIDE THURSDAY NIGHT INTO FRIDAY AS THE
HIGH PRESSURE WILL GRADUALLY WORK ACROSS LAKE ONTARIO TO NEW ENGLAND.

ANOTHER STRONG WIND EVENT IS POSSIBLE SUNDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LEZ040-
         041.
         GALE WARNING UNTIL 7 AM EST THIS MORNING FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR LEZ020.
         GALE WARNING UNTIL 10 AM EST THIS MORNING FOR
         LOZ042>045-062>065.
         SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
         SLZ022-024.

&&

SYNOPSIS...APB
NEAR TERM...HITCHCOCK/JJP
SHORT TERM...APB/SAGE
LONG TERM...APB/RSH/SAGE
AVIATION...SFM
MARINE...APB
Hazardous weather outlook, Dec 24, 5:16 PM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
516 PM EST WED DEC 24 2008

LEZ020-251045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
516 PM EST WED DEC 24 2008

...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-011-012-019-251045-
NIAGARA-ORLEANS-GENESEE-WYOMING-CHAUTAUQUA-
516 PM EST WED DEC 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE
UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT
COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD
TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND
CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE LATE
SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-251045-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
516 PM EST WED DEC 24 2008

...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-062>065-251045-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
516 PM EST WED DEC 24 2008

...STORM WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-085-251045-
NORTHERN ERIE-SOUTHERN ERIE-
516 PM EST WED DEC 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...
...LAKESHORE FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   LAKESHORE FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKESHORE FLOOD WATCH.

A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE
UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT
COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD
TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND
CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE LATE
SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-251045-
OSWEGO-JEFFERSON-LEWIS-
516 PM EST WED DEC 24 2008

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE
UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT
COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD
TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND
CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE LATE
SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ013-014-020-021-251045-
LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
516 PM EST WED DEC 24 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE
UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT
COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD
TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND
CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE LATE
SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-251045-
WAYNE-NORTHERN CAYUGA-
516 PM EST WED DEC 24 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE
UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT
COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD
TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND
CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE LATE
SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-251045-
MONROE-
516 PM EST WED DEC 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SIGNIFICANT WARM UP SATURDAY WITH TEMPERATURES CLIMBING INTO THE
UPPER 50S COULD LEAD SOME HYDROLOGICAL CONCERNS. SNOWMELT
COMBINED WITH ADDITIONAL RAIN SATURDAY NIGHT AND SUNDAY MAY LEAD
TO SIGNIFICANT RUNOFF AND POTENTIAL FLOODING ON AREA STREAMS AND
CREEKS. ANOTHER PERIOD OF STRONG WINDS IS ALSO POSSIBLE LATE
SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-043-251045-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
516 PM EST WED DEC 24 2008

...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-251045-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
516 PM EST WED DEC 24 2008

...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:09 AM ESTSmall Craft AdvisoryBUF18 hr
Dec 25, 9:50 AM ESTLake Effect Snow AdvisoryBUFOswego6 hr
Dec 25, 10:08 AM ESTSmall Craft AdvisoryBUF4 hr

Nearby

Wind Advisories in New York, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.